How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Muneeb Ali Your Own Question
Dr. Muneeb Ali
Dr. Muneeb Ali, Doctor
Category: Medical
Satisfied Customers: 16866
Experience:  MBBS, MD, MCCM. Currently working in Critical Care Medicine with 10 year experience in Medicine
22950887
Type Your Medical Question Here...
Dr. Muneeb Ali is online now
A new question is answered every 9 seconds

I have a strange skin rash. This appeared 2 months ago with

This answer was rated:

I have a strange skin rash
JA: When did the rash first appear? Have you used any medication for this?
Customer: this appeared 2 months ago with lots of bumps on my legs. I do have edema pretty bad and have gained a lot of weight in the past 6 weeks. I did put a charcoal poultice and left it on for two das then it got worse
JA: Have you seen a dermatologist about the rash?
Customer: I did go the the hospital the Dr looked at it asked how long I had it and said there was nothing she could do for me
JA: Anything else in your medical history you think the doctor should know?
Customer: I also have putting a silver cream at night
Customer: replied 1 year ago.
May I speak to the dematoogist again I just joined as a member?
Customer: replied 1 year ago.
I would say they are more like pockets and they ooz white stuff some times
Customer: replied 1 year ago.
I was using a cream called "silverderm"
Customer: replied 1 year ago.
I was told that this cream helps the skin heal from burns

Hi,
Welcome to JA and thanks for this question. I'm sorry to hear about your symptoms. Actually, from the pictures that you have attached, it looks like that you have stasis dermatitis with a superimposed infection in the area. Stasis dermatitis is a condition in which you develop this kind of a rash on regions of the body where the blood supply is not good. This means the veins are not able to move blood back to the heart as well as they should due to either damage to the valves in the area or due to another vascular disease. This would also explain the edema that you have developed over the past few weeks. Basically, this is the first step in the skin changes which occur due to vascular problems, if this is left untreated eventually ulcers will develop at the site which are difficult to heal. Now at the moment, you need various tests to confirm the diagnosis, the first of which would be to get a doppler ultrasound of the area done. This will tell us the exact situation of the veins in the leg. Next, you may need a biopsy of the rash if the diagnosis is not clear. The white portion in the rash is indicative of a superficial infection which needs to be treated with oral antibiotics, the topical silverderm cream can also be helpful here as well.

I would suggest that you do have this evaluated in person by not only a dermatologist but also by a vascular surgeon. In many cases repairing the underlying veins can lead to improvement in the rash as well. In the meantime, you can use compression stocking with a pressure gradient of 15-20 mmHg to help improve blood flow in the leg, continue to apply silverderm however if you can get Mupirocin that would be more useful here. Keep the legs as elevated as you can when sitting down and sleep at night with the legs elevated on two pillows which will help not only with the edema but the rash as well. The rash will need extensive care and various sorts of dressings over the next few months to heal completely.

Do you have any more questions?

I sincerely ***** ***** I have helped you and that I have earned my 5-star rating today! Please remember to rate my service by selecting the 5 stars at the top of the screen (rating me now does not close your question). We can continue here until you are satisfied, simply use the reply box and let me know. Thank you!. You can also ask questions from me directly by going to the link below,

http://www.justanswer.com/medical/expert-dr-muneeb-ali/

Customer: replied 1 year ago.
You have been wonderful and yes I have a couple more questions. The cream you mentioned is it over the counter or prescription? Since I live in Thailand is there a generic name for Mupirocin? By the pictures does it look like I have ulcers now? I will get on this tomorrow. Can you recommend the antibiotic for this condition ? I would not take an antibiotic unless I see the Dr but just like to know what would be best and checking to know the doctor knows his stuff. You are so correct I do have a heart condition which I believe is the reason for the edema and the infection as you put it. thank you again

Mupirocin is the generic name and it is via prescription only in most countries.

It does not look like that you have ulcers right now but the white area may worsen and develop into an ulcer over the next weeks to months if not treated correctly

Antibiotics are temporary solutions to counter acute infections, for now, I think amoxicillin/clavulanate should be enough, however, there are many other options. But I would also do a culture of the discharge from the area

Do you have any more questions?

I sincerely ***** ***** I have helped you and that I have earned my 5-star rating today! Please remember to rate my service by selecting the 5 stars at the top of the screen (rating me now does not close your question). We can continue here until you are satisfied, simply use the reply box and let me know. Thank you!. You can also ask questions from me directly by going to the link below,

http://www.justanswer.com/medical/expert-dr-muneeb-ali/

Dr. Muneeb Ali and 5 other Medical Specialists are ready to help you